Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 9, 2008, 2:21 PM MST. It took effect at Oct 10, 2008, 3:46 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2008, 2:21 PM MST (21:21 UTC)
- In effect from
- Oct 10, 2008, 3:46 AM MST
- Expired
- Oct 11, 2008, 3:42 AM MST
- In force
- 24 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 092121 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 221 PM MST THU OCT 9 2008 AZZ024-101200- /O.NEW.KPSR.WI.Y.0025.081011T1500Z-081012T0000Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES 221 PM MST THU OCT 9 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY FOR SOUTHERN GILA COUNTY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR SOUTHERN GILA COUNTY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH CENTRAL ARIZONA SATURDAY. STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN HIGHER TERRAIN AREAS. WINDS ARE EXPECTED TO DECREASE BY SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ROGERS
4 follow-up statements
000 WWUS75 KPSR 101046 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 346 AM MST FRI OCT 10 2008 CAZ030-102300- /O.NEW.KPSR.WI.Y.0026.081010T2100Z-081011T0400Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... AND LOST HORSE 346 AM PDT FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING STRONG AND GUSTY WINDS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA CAUTION IS ADVISED. $$ AZZ022-023-027-028-102300- /O.EXB.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 346 AM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO OVER 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ024-102300- /O.EXT.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES 346 AM MST FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. EXTRA CAUTION IS ADVISED. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 102142 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 242 PM MST FRI OCT 10 2008 CAZ032-033-110900- /O.EXB.KPSR.WI.Y.0026.081011T0000Z-081011T0900Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 242 PM PDT FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS IMPERIAL AND EASTERN RIVERSIDE COUNTIES THIS AFTERNOON AND TONIGHT. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ030-110900- /O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T0900Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... AND LOST HORSE 242 PM PDT FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY FOR JOSHUA TREE NATIONAL PARK... THE WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK HAS BEEN EXTENDED UNTIL 2 AM PDT SATURDAY. A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS JOSHUA TREE NATIONAL PARK THIS AFTERNOON AND TONIGHT. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS TRAVELING WITHIN THE PARK ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ022>024-027-028-110945- /O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 242 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR SOUTH-CENTRAL ARIZONA... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A DRY COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA DURING THE DAY SATURDAY. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10 AND HIGHWAY 85...ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AJ
000 WWUS75 KPSR 110335 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 835 PM MST FRI OCT 10 2008 CAZ030-032-033-111445- /O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 835 PM PDT FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT SATURDAY... A STRONG DRY COLD FRONT WILL MOVE ACROSS IMPERIAL AND EASTERN RIVERSIDE COUNTIES TONIGHT. THIS WILL PRODUCE WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS... INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ022>024-027-028-111445- /O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 835 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... A STRONG COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA SATURDAY MORNING. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH. AS THE COLD FRONT APPROACHES SATURDAY MORNING...GUSTY WINDS WILL INCREASE...WITH PEAK SPEEDS EXPECTED BY THE LATE MORNING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS... INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10 AND HIGHWAY 85...ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 111042 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 342 AM MST SAT OCT 11 2008 AZZ022>024-027-028-111145- /O.CAN.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 342 AM MST SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WEST AND NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA AS A COLD FRONT PROGRESSES EAST TODAY...WIND GUSTS ARE LIKELY TO BE IN THE 30 TO 35 MPH RANGE FOR THE MOST PART. SINCE THIS IS LESS THAN ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WIND GUSTS TO 35 MPH OR SO ARE STILL STRONG ENOUGH TO KICK UP AREAS OF BLOWING DUST...SO MOTORISTS ARE ADVISED TO USE EXTRA CAUTION TODAY. $$ CAZ030-032-033-111500- /O.CON.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 342 AM PDT SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A COLD FRONT THAT HAS PUSHED EAST OF THE REGION HAS ALLOWED WINDS TO REMAIN QUITE STRONG ACROSS SOUTHEAST CALIFORNIA OVERNIGHT. WINDS WILL GRADUALLY DECREASE A BIT IN STRENGTH LATER THIS MORNING...BUT NOT BEFORE FURTHER GUSTS TO NEAR 40 MPH ARE RECORDED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10... ARE ADVISED TO USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 9, 2:00 PM MST, 21 minutes earlier.
Area forecast discussion, Oct 9, 2:00 PM MST, 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 200 PM MST THU OCT 9 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A SIGNIFICANT COOLING TREND IS IN STORE FOR OUR REGION THIS WEEKEND AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH. WINDS WILL BEGIN TO INCREASE TODAY...WITH BREEZY CONDITIONS IN THE AFTERNOON...BECOMING BREEZY TO WINDY FOR FRIDAY AND SATURDAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE MOUNTAINS EAST OF PHOENIX ON SATURDAY WHERE THERE WILL ALSO BE INCREASED CHANCES FOR PRECIPITATION. HIGH TEMPERATURES WILL BE COOLEST ON SATURDAY WITH MOST AREAS IN THE 60S AND 70S. LOWS SUNDAY MORNING WILL BE IN THE 40S AND 50S. A WEAK HIGH PRESSURE SYSTEM WILL BEGIN TO BUILD IN ON SUNDAY AND REMAIN THROUGH THE WEEK RESULTING IN QUIET AND SLOWLY WARMING WEATHER. && .DISCUSSION... LOW LEVEL MOISTURE IS ALREADY INCREASING ACROSS SRN AZ AZ IS EVIDENT BY INCRG DEW POINTS AND THE DEVELOPMENT OF CU ALONG THE 1-10 CORRIDOR FROM PHX TO TUS. SLY FLOW OF 10-20 KTS...LIKELY ENHANCED WITH SYNOPTIC FORCING FROM NORBERT...WILL CONTINUE TO INCREASE MOISTURE LEVELS. OVERALL THE MODELS ARE HANDLING THE CURRENT SITUATION WELL THOUGH DISCUSSIONS WITH HPC/TPC /THROUGH WFO TWC/ INDICATE THE MODELS MAY NOT BE ADEQUATELY RESOLVING NORBERT/S CIRCULATION. OTHERWISE MID-LATITUDE WAVE CONTINUES TO DEVELOP AND DIG OVER THE NW CONUS AS SEVERAL SHORTWAVES MOVE THROUGH IT. SYSTEM WILL BE MOVING INTO OUR CWA ON FRIDAY RESULTING IN LOWER TEMPERATURES AND INCREASING CLOUD COVER. TIGHT MOISTURE GRADIENT WILL BE DEVELOPING OVER OUR CWA...WITH MUCH DRIER AIR OVER OUR WRN ZONES. NOT EXPECTING TO SEE ANY PRECIP UNTIL POSSIBLY FRIDAY EVENING ACROSS SRN GILA COUNTY. TEMPERATURES WILL BE SEVERAL DEGREES COOLER FRIDAY AS COMPARED TO TODAY. FRIDAY NIGHT A STRONG COLD FRONT WILL ENTER THE NW CORNER OF OUR CWA AND PUSH ACROSS MOST OUR CWA BY 18Z SAT. STRONG WINDS WILL DEVELOP AHEAD OF THE SYSTEM WITH THE NAM/GFS INDICATING A 70KT H7 JET. WILL ISSUE A WINDY ADVISORY FOR SRN GILA COUNTY FROM 8AM THROUGH 5PM SAT. BEST AREA/TIME FOR PRECIP WILL BE ACROSS SRN GILA COUNTY SAT MORNING AS MOISTURE FLUX PEAKS DUE TO SLIGHT BACKING OF THE STRONG SLY FLOW ALLOWING SOME MOISTURE TO BE PULLED WESTWARD. BY SAT AFTERNOON CF WILL BE PUSHING THE MOISTURE PLUME EAST AND WILL BEGIN TO TAPER DOWN POPS. NOT EXPECTING TO SEE MUCH IF ANY PRECIP ACROSS PHX...WITH THE EAST VALLEY MORE LIKELY TO SEE ANY SHOWERS. MUCH DRIER AIR WILL SPREAD IN BEHIND THE FRONT DURING THE AFTERNOON HOURS SAT WITH NO PRECIP FOR EL CENTRO/YUMA AREAS. CONDITIONS FOR A RED FLAG WARNING ARE CURRENTLY BORDERLINE AND WILL THEREFORE HOLD OFF ON ISSUING ANY HEADLINE FIRE WX PRODUCTS. SIGNIFICANTLY COOLER TEMPS EXPECTED SATURDAY AS THE TIMING OF THE CF PASSAGE WILL STRONGLY INHIBIT TYPICAL DIURNAL WARMING. BROUGHT MAX TEMPS DOWN A FEW DEGREES...INTO THE MID 60S TO MID 70S...FROM PREVIOUS FORECAST AND THIS MAY STILL BE GENEROUS. BY SUNDAY MORNING COLD AIRMASS SETTLES IN AND WINDS SHARPLY WEAKEN. WITH A CLEAR SKY EXPECTED CONDITIONS WILL BE FAVORABLE FOR STRONG RADIATIONAL COOLING RESULTING IN LOWS IN THE 40S AND 50S. NOT A BIG CHANGE IN TEMPERATURES FROM SAT TO SUN AS AIRMASS WILL BE SLOW TO RECOVER. SOME MODEST WARMING THEN TAKES PLACE THROUGH THE REMAINDER OF THE WEEK AS HEIGHTS SLOWLY INCREASE. MODELS INDICATING THAT SOME RESIDUAL ENERGY/WEAK TROUGHING WILL REMAIN OVER THE REGION THROUGH THE WEEK. WILL HOLD ON TO A DRY FORECAST FOR NOW BUT WE MAY EVENTUALLY SEE SOME SHOWERS OVER ERN AZ LATER IN THE WEEK. && .AVIATION... BREEZY CONDITIONS CAN BE EXPECTED TODAY AS SURFACE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO DEVELOPING LOW PRESSURE IN UTAH. GUSTS OF 15 TO 25 KTS CAN BE EXPECTED AREA-WIDE THIS AFTERNOON. SKIES WILL REMAIN CLEAR. OVERNIGHT...WINDS WILL REMAIN A BIT STRONGER THAN NORMAL /GREATER THAN 10 KTS/ WITH TYPICAL DIURNAL PATTERNS STILL TAKING HOLD. COULD BE SOME LOW-LEVEL WIND SHEAR BETWEEN 10 AND 16Z FRIDAY IN THE LOWEST 5000 FEET WITH WINDS ABOVE THE SURFACE AROUND 25 KTS...BUT DID NOT INCLUDE IN THE TAFS ATTM. APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL ENHANCE WESTERLY WINDS TOMORROW WITH GUSTS OF 20 TO 30 KTS POSSIBLE DURING THE DAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH MONDAY... DEEP UPPER LOW PRESSURE SYSTEM WILL GIVE WINDY WEATHER TO ALL FIRE WX ZONES ON SATURDAY...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS OVER SCNTRL AZ FRIDAY EVENING THROUGH SATURDAY...ESPECIALLY HIGHER TERRAIN. MEANWHILE...WITH DRIER AIR WRAPPING INTO THE REGION FROM THE SW BY SATURDAY...HUMIDITIES AND WINDS COULD REACH CRITICAL THRESHOLDS FOR A FEW HOURS SATURDAY AFTN/EARLY EVENING...MAINLY OVER SCNTRL AZ DESERTS. LATER SHIFTS WILL NEED TO ASSESS THE POSSIBLE NEED FOR A FIRE WEATHER WATCH THIS AREA. LESS WIND EXPECTED ON SUNDAY AS THE UPPER LOW GRADUALLY WEAKENS...BUT STILL COULD SEE SOME GUSTS NEAR 25 MPH. BY MONDAY...GENERALLY CLEAR SKIES AND MUCH LESS WIND WILL BE THE RULE ACROSS THE AREA UNDER HIGHER PRESSURE ALOFT. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR AZZ024. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...INIGUEZ AVIATION...ROGERS FIRE WEATHER...ESTLE
Hazardous weather outlook, Oct 9, 5:31 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 531 AM MST THU OCT 9 2008 AZZ020>028-CAZ030>033-101245- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 531 AM MST THU OCT 9 2008 /531 AM PDT THU OCT 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA... EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE WESTERN STATES THE NEXT COUPLE OF DAYS AND WEAKEN OVER THE WEEKEND. AS THE STORM SYSTEM TAKES SHAPE...INCREASING SOUTHWEST WINDS WILL LEAD TO DRIER CONDITIONS ACROSS SOUTHEAST CALIFORNIA INTO SOUTH-CENTRAL ARIZONA FRIDAY AND SATURDAY. THE COMBINATION OF STRONG WINDS AND DECREASING LOW LEVEL MOISTURE COULD LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.